Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2013, 7:29 PM EDT for Columbia County, Lincoln County, Georgia; Aiken County, Edgefield County, McCormick County, South Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 18, 2013, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 99 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:42 PM EDT | TSTM WND DMG | 13 Nnw Evans, GA | TREE AND POWER LINE DOWN AT A CAMPGROUND ON RIDGE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
279
WUUS52 KCAE 182329
SVRCAE
GAC073-181-SCC003-037-065-190015-
/O.NEW.KCAE.SV.W.0055.130618T2329Z-130619T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
729 PM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 815 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF MCCORMICK...OR
17 MILES NORTH OF EVANS...AND MOVING EAST AT 35 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE NORTH AUGUSTA...
MCCORMICK...JOHNSTON...EDGEFIELD...CLEARWATER AND BELVEDERE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
EASTERN GEORGIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3398 8233 3385 8179 3382 8168 3382 8163
3347 8186 3352 8200 3354 8203 3353 8205
3364 8243 3366 8243 3365 8245 3366 8250
3367 8251
TIME...MOT...LOC 2328Z 284DEG 30KT 3374 8223
$$2 follow-up statements
678
WWUS52 KCAE 182347
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
747 PM EDT TUE JUN 18 2013
GAC181-182357-
/O.CAN.KCAE.SV.W.0055.000000T0000Z-130619T0015Z/
LINCOLN GA-
747 PM EDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3370 8231 3368 8227 3369 8223 3373 8224
3377 8214 3391 8200 3382 8168 3382 8163
3347 8186 3352 8200 3354 8203 3353 8205
3365 8243
TIME...MOT...LOC 2347Z 284DEG 30KT 3370 8205
$$
GAC073-SCC003-037-065-190015-
/O.CON.KCAE.SV.W.0055.000000T0000Z-130619T0015Z/
COLUMBIA GA-EDGEFIELD SC-MCCORMICK SC-AIKEN SC-
747 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR AIKEN...MCCORMICK...EDGEFIELD AND COLUMBIA COUNTIES...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
EDGEFIELD...OR 13 MILES NORTH OF MARTINEZ...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
AUGUSTA...BELVEDERE...TRENTON...CLEARWATER...JOHNSTON AND BURNETTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3370 8231 3368 8227 3369 8223 3373 8224
3377 8214 3391 8200 3382 8168 3382 8163
3347 8186 3352 8200 3354 8203 3353 8205
3365 8243
TIME...MOT...LOC 2347Z 284DEG 30KT 3370 8205
$$853
WWUS52 KCAE 190007
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
807 PM EDT TUE JUN 18 2013
GAC073-SCC065-190017-
/O.CAN.KCAE.SV.W.0055.000000T0000Z-130619T0015Z/
COLUMBIA GA-MCCORMICK SC-
807 PM EDT TUE JUN 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR MCCORMICK AND COLUMBIA
COUNTIES IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3373 8215 3375 8211 3382 8168 3382 8163
3353 8183 3352 8201 3357 8205 3358 8208
3362 8211 3364 8210 3370 8216
TIME...MOT...LOC 0007Z 284DEG 31KT 3365 8184
$$
SCC003-037-190015-
/O.CON.KCAE.SV.W.0055.000000T0000Z-130619T0015Z/
EDGEFIELD SC-AIKEN SC-
807 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR AIKEN AND EDGEFIELD COUNTIES...
AT 806 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES SOUTH OF TRENTON...OR 10 MILES NORTHEAST OF BELVEDERE...
MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3373 8215 3375 8211 3382 8168 3382 8163
3353 8183 3352 8201 3357 8205 3358 8208
3362 8211 3364 8210 3370 8216
TIME...MOT...LOC 0007Z 284DEG 31KT 3365 8184
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:27 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 18, 7:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 727 PM EDT TUE JUN 18 2013 .SYNOPSIS... MOISTURE WILL REMAIN HIGH TODAY AND TONIGHT ASSOCIATED WITH A WEST TO EAST ORIENTED FRONTAL ZONE. THE FRONT WILL BEGIN TO SHIFT A LITTLE FARTHER SOUTH WEDNESDAY AND MOISTURE WILL DIMINISH SOMEWHAT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SURFACE FRONT ACROSS THE UPSTATE SOUTH CAROLINA NORTHEAST INTO WESTERN NORTH CAROLINA. CONVECTION AHEAD OF FRONT HAS BEEN SCATTERED LATE THIS AFTERNOON/EVENING IN MODERATELY UNSTABLE AIR MASS. CLUSTER IN NORTH GEORGIA INCREASING AT 22Z AND WILL MOVE INTO THE CSRA...SO INCREASE POPS THERE OTHERWISE SCATTERED/CHANCE POPS. STORMS HAVE A HISTORY OF PRODUCING STRONG GUSTY WINDS. DOWNDRAFT CAPE WAS HIGHER EARLIER...SO THREAT FOR WIND MAY BE DECREASING. HEAVY RAIN THREAT CONTINUES WITH PRECIPITABLE WATER NEAR 2.00 INCHES. WITH CLOUDS PERSISTING OVERNIGHT EXPECT LOW TEMPERATURES AROUND 70. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH OVER THE REGION WEDNESDAY MOVES EAST BY THURSDAY AS UPPER RIDGE STRENGTHENS OUT WEST BY THURSDAY NIGHT. SHORT WAVE DRAGS A WEAK COLD FRONT THROUGH THE REGION WEDNESDAY. THE FRONT MOVES TO THE SOUTH WEDNESDAY NIGHT AND ANOTHER QUITE WEAK SHORT WAVE DROPS SOUTHWARD THURSDAY AND THURSDAY NIGHT. PLAN ON A 20-30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND A 20 PERCENT CHANCE THURSDAY. EXPECT DIURNAL MAINLY LATE AFTERNOON AND EARLY EVENING CONVECTIVE ACTIVITY. ALTHOUGH CAE AREA NOT OUTLOOKED FOR SEVERE STORMS WEDNESDAY AFTERNOON...AFTERNOON SURFACE HEATING WITH TEMPERATURES IN THE UPPER 80S TO NEAR 90 COULD CAUSE STEEPENING LAPSE RATES AND CAUSE A FEW STRONG THUNDERSTORMS TO DEVELOP. ATMOSPHERE IS A LITTLE DRIER WITH PWAT VALUES DOWN FROM 2.0 INCHES TODAY TO ABOUT 1.5 INCHES ON WEDNESDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MEDIUM RANGE MODELS IN GOOD AGREEMENT AS EAST COAST UPPER TROUGH FRIDAY EXITS TO THE EAST AND UPPER RIDGE BUILDS ACROSS THE REGION SATURDAY THROUGH TUESDAY. WITH UPPER RIDGE IN THE VICINITY... TEMPERATURES SHOULD ON THE RISE. HIGHS UPPER 80S FRIDAY WILL INCREASE TO THE LOWER 90S BY MONDAY AND TUESDAY. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO AROUND 70. MAINLY DIURNAL CONVECTIVE ACTIVITY DURING THE PERIOD AS EXPECT A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SO...FAIRLY TYPICAL SUMMER-LIKE CONDITIONS AS THE SUMMER SOLSTICE APPROACHES. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR AT THE TERMINALS CURRENTLY. RADAR INDICATES A SEVERE THUNDERSTORM COMPLEX NW OF DNL/AGS...MOVING EAST. ADDITIONAL SHOWERS AND THUNDERSTORMS STRETCH FROM THERE SW ACROSS CENT GA. WILL HANDLE WITH VCTS AND A TEMPO SHRA MENTION ANT DNL/AGS. OTHERWISE...ONCE CONVECTION ASSOCIATED WITH A FRONTAL BOUNDARY DISSIPATES LATER TONIGHT...FOCUS WILL SHIFT TO ANY FOG/STRATUS THREAT FOR LATE TONIGHT/EARLY WED. LATEST GUIDANCE GENERALLY POINTING TO POSSIBILITIES OF MVFR CONDITIONS. AFTER ANY MORNING RESTRICTIONS...EXPECT VFR WEDNESDAY. SOME DRIER AIR WILL ENTER OUR FORECAST AREA BEHIND A WEAK FRONT...WITH CHANCES OF CONVECTION WEDNESDAY MAINLY TO OUR SOUTH. CHANCES TOO LOW TO INCLUDE MENTION IN TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 18, 5:21 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 AM EDT TUE JUN 18 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 521 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND THIS EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. ALSO...VERY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Special weather statement, Jun 18, 3:17 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT TUE JUN 18 2013
SCZ027-030-035>037-182000-
AIKEN-BARNWELL-CALHOUN-LEXINGTON-ORANGEBURG-
317 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...AIKEN...
CALHOUN...ORANGEBURG AND BARNWELL COUNTIES THROUGH 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 19 MILES WEST OF
WAGENER TO 7 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GASTON...LEESVILLE...LEXINGTON...PINE RIDGE...RED BANK...SOUTH
CONGAREE...SPRINGDALE AND ST. MATTHEWS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3337 8126 3367 8180 3409 8132 3390 8102
3385 8098 3383 8092 3381 8091 3381 8089
3365 8064 3341 8118 3344 8122 3339 8121
TIME...MOT...LOC 1917Z 239DEG 35KT 3370 8164 3342 8119Special weather statement, Jun 18, 4:00 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
400 PM EDT TUE JUN 18 2013
SCZ022-027-028-031-037-182045-
CALHOUN-KERSHAW-LEXINGTON-RICHLAND-SUMTER-
400 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW...
LEXINGTON...RICHLAND...CALHOUN AND SUMTER COUNTIES THROUGH 445 PM
EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GILBERT TO 9 MILES
EAST OF GASTON TO 10 MILES SOUTH OF EASTOVER...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...ARCADIA LAKES...CAYCE...COLUMBIA...DENTSVILLE...EASTOVER...
FOREST ACRES...GASTON...IRMO...LEXINGTON...OAK GROVE...PINE RIDGE...
RED BANK...SOUTH CONGAREE...SPRINGDALE...ST. ANDREWS...SUMTER...WEST
COLUMBIA...WOODFIELDS...FORT JACKSON AND FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3362 8068 3380 8100 3382 8152 3422 8115
3419 8062 3402 8030
TIME...MOT...LOC 2000Z 218DEG 23KT 3389 8134 3387 8093
3375 8070Special weather statement, Jun 18, 4:52 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT TUE JUN 18 2013
GAZ040-SCZ018-020>022-025>029-031-036-038-182130-
CLARENDON-EDGEFIELD-FAIRFIELD-KERSHAW-LEE-LEXINGTON-LINCOLN-
MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-SALUDA-SUMTER-
452 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LINCOLN...
EDGEFIELD...FAIRFIELD...KERSHAW...LEE...LEXINGTON...MCCORMICK...
NEWBERRY...RICHLAND...SALUDA...SUMTER...CLARENDON AND ORANGEBURG
COUNTIES THROUGH 530 PM EDT...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ACROSS THE NORTHERN SAVANNAH RIVER
VALLEY...AND ACROSS THE NORTHERN AND EASTERN MIDLANDS. THE
INDIVIDUAL THUNDERSTORMS ARE MOVING EAST TO NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OAKLAND...BISHOPVILLE...CAMDEN...DENTSVILLE...IRMO...LUGOFF...
MANNING...MCCORMICK...MILLWOOD...MULBERRY...NEWBERRY...PROSPERITY...
SALUDA...SOUTH SUMTER...SUMMERTON...SUMTER...WHITMIRE...WINNSBORO AND
LINCOLNTON...
PREPARE NOW FOR THE POSSIBILITY OF THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON AREA LAKES.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3408 8247 3407 8233 3398 8230 3396 8202
3413 8188 3430 8190 3453 8165 3445 8154
3452 8143 3449 8068 3435 8017 3416 8015
3402 7994 3383 7990 3354 8007 3328 8041
3391 8054 3408 8097 3374 8255 3397 8265
TIME...MOT...LOC 2049Z 214DEG 24KT 3417 8189 3424 8092
3396 8027 3344 8019Local storm report, Jun 18, 5:50 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
550 PM EDT TUE JUN 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 6 NNE SALUDA 34.09N 81.73W
06/18/2013 SALUDA SC LAW ENFORCEMENT
TREES DOWN AT HICKORY GROVE RD AND ANDREW
COLEMAN RD IN HICKORY GROVE.
&&
IRIS SYSTEMLocal storm report, Jun 18, 6:01 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
601 PM EDT TUE JUN 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 WSW CHAPIN 34.13N 81.42W
06/18/2013 LEXINGTON SC PUBLIC
TREES DOWN SMALLWOOD RD AND DREHER ISLAND RD
&&
IRIS SYSTEMLocal storm report, Jun 18, 7:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
727 PM EDT TUE JUN 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 1 NNE LINCOLNTON 33.80N 82.47W
06/18/2013 LINCOLN GA LAW ENFORCEMENT
DISPATCH REPORTED TREES DOWN ON GOSHEN
STREET, LOVELESS ROAD, AND PEACHTREE STREET.
&&
WLRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:52 PM EDT | Special Weather Statement | CAE | Lincoln | 38 min |
| Jun 18, 6:52 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie | 38 min |
| Jun 17, 8:14 PM EDT | Special Weather Statement | CAE | Chesterfield | 46 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | CAE | Calhoun, Lexington | 43 min |
| Jun 18, 4:00 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 45 min |
| Jun 18, 5:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.